Should I put my almost 13 year old daughter on the birth control?

Kim - posted on 04/16/2012 ( 2 moms have responded )

34

97

0

I have a daughter that is almost 13 years old and has been going thru puberty for 2 years now, her periods are quite irregular now and becoming more difficult for her. To top this off she also has Aspergers Syndrome and the bigger problem is she is Schizophrenic. Over the past 4 to 6 months her periods have been as late 3 weeks, 2 weeks and 1 week late. The later her period is the worse her PMS is, actually the day she starts her period is when the problems start - she becomes extremely paranoid and then she also wants to hurt herself and she also has suicidal thoughts. It all seems to stem from the hormonal imbalance. My question or advice that I am seeking right now is : I am seriously thinking about putting her on birth control pills so that she has a period every 28 days. I'm trying to get the doctors to listen to me but to no avail yet. I haven't given up yet but after being on a 4 day suicide watch last week I didn't have the fight in me, but trust me - they are gonna here from me starting today. But, what do you think? Should I put her on the birth control?

2 Comments

View replies by

Kim - posted on 04/17/2012

34

97

0

She definitely understands the whole period thing, she has never had a problem with the periods themselves. We don't want her body skipping periods because it seems like when it is late and she finally starts that is when the hormones hit her worse. You know how sometimes you feel like you could just scream at the top of your lungs or you feel like your just boiling inside because of the PMS, well it's like that but 100 times worse and then you add the visions of hurting yourself with anything sharp. It's the visions of hurting herself that is freaking her out. She has NO CONTROL of these visions and they really scare her. It really seems like when her periods are late that this happens. So if she went months without a period I'm afraid she might actually hurt herself because of the rush of hormones that would hit her. So we were thinking that if her period came every 28 days on the nose then the rush of hormones wouldn't be as bad. We will be talking with her doctors more about it and see what they think, once they actually listen to us. Wish us luck

Louise - posted on 04/16/2012

5,429

69

2321

She is very young for the birth control pill as it really does mess long term with hormones.But I hear what you are saying. have you thought that she does not really understand why this is happening to her and that is the part that is freeking her out. Have you sat her down and told her why she has periods and that every woman has them.

If you have tried that then I would probably look into cerazette which is a pill that has a side effect of not having periods at all in most patients. I went on it for a year and only had one period the whole year. Even when coming off it, it took 6 months for my periods to come back properly.

Talk it over with the doctors and as long as it does not interfer with any other medication then I can not see why they would disagree with you.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms